MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442192
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: medical device lot #: 1181309, medical device expiration date: 2022-04-30, device manufacture date: 2021-06-30.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: pma / 510(k)#: k921133.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with testing patient samples with bd bactec¿ plus aerobic/f culture vials using the biofire 4 samples detected acinetobacter.Cultures did not grow out acinetobater.Patient impact was not reported.The following information was provided by the initial reporter: it was reported that bactec samples with discrepant results using biofire.
 
Additional Manufacturer Narrative
Investigation summary: customer reported a positive id result for bactec media, while using biofire filmarray® blood culture identification bdic/bcid2 panels.Bd was unable to reproduce the customer¿s experience with the bactec product based on our internal procedures and the intended use of the product.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch history record review results.As per product insert a gram-stained smear from culture medium may contain small numbers of nonviable organisms derived from media constituents, staining reagents, immersion oil, glass slides, and specimens used for inoculation.Due to the nature of biological materials in media products and inherent organism variability, the user should be cognizant of potential variable results in the recovery of certain microorganisms.Molecular tests performed on positive blood cultures will detect both viable and non-viable organisms commonly found in culture media.Therefore, molecular test results should be evaluated in conjunction with gram stain results in accordance with standard-of-care practices as well as manufacturer¿s instructions for use.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS AEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12591604
Report Number2647876-2021-00165
Device Sequence Number3990596
Product Code MDB
UDI-Device Identifier00382904421922
UDI-Public00382904421922
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number442192
Device Catalogue Number442192
Device Lot Number1172678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown